Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

August 3, 2024Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2024, 3:45 AM EDT for Webster County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2024, 3:45 AM EDT (07:45 UTC)
Expired
Aug 3, 2024, 4:15 AM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Webster County, GA

The radar

The Ft Rucker radar (KEOX), 109 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

756 
WWUS82 KFFC 030745
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
345 AM EDT Sat Aug 3 2024
 
GAZ091-102-103-030815-
Stewart GA-Marion GA-Webster GA-
345 AM EDT Sat Aug 3 2024

...A strong thunderstorm will impact portions of southwestern Marion,
northeastern Stewart and central Webster Counties through 415 AM
EDT...

At 344 AM EDT, a strong thunderstorm was near Brooklyn, or near
Lumpkin, moving east at 15 mph.

HAZARD...Winds 40 to 50 mph and up to penny sized hail.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Lumpkin, Preston, Richland, Seminole, Charles, Westville, Church
Hill, Brooklyn, Dumas, Draneville, and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3202 8481 3220 8485 3223 8473 3223 8466
      3226 8466 3230 8451 3216 8444 3203 8446
TIME...MOT...LOC 0744Z 259DEG 15KT 3213 8475 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:56 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 3, 1:56 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
156 AM EDT Sat Aug 3 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 205 PM EDT Fri Aug 2 2024

At a glance:

-Hot again today, though cooler in the north.

-A few afternoon storms could become strong to severe across
northern GA.

Another hot day is expected today, especially south of a line from
Columbus to Athens where a heat advisory remains in place until this
evening. High temps will max out in the mid to upper 90s for today;
with cooler temps across the higher elevations. A weak front is
expected to push through the area tonight and could be the source of
lift for some storms across northern GA. Tall skinny SBCAPE values in
the range of 3000+ J/KG could provide the fuel needed for an
isolated severe storm this evening.

Tomorrow, the front is expected to push into our CWA, providing some
relief for most of the state. Highs in the upper 80s and low 90s
will be the theme tomorrow, and as a result we don't expect the need
to carry any heat products into the weekend. Thunderstorms tomorrow
are possible for the SE portion of the CWA, although exact location
of the source will be tied to how far south the front makes it by the
time we heat up enough to initialize convection.

Vaughn

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 205 PM EDT Fri Aug 2 2024

At a glance:

 - Front half dependent on track of Potential Tropical Cyclone Four

 - Warmer than average temperatures to continue

We enter a front-loaded extended forecast on Sunday, with Potential
Tropical Cyclone (PTC) Four currently progged to make landfall that
morning between Tampa Bay and the Big Bend of Florida. Impacts to
north and central Georgia remain dependent on PTC Four's track and
forward speed following landfall. In terms of steering flow, global
model guidance has come into better agreement (at least through
Tuesday) that a mid-level shortwave will be lifting northeastward
across the Mid-Atlantic into New England for the better part of the
day Sunday, being quickly replaced by the eastern fringes of a mid-
level ridge. What does this mean for us? Ridging aloft combined with
high pressure wedging up against the Eastern Seaboard at the surface
will act as a barrier or cushion between PTC Four and a track further
inland. For now, this places the forecast area on the left hand side
of the system's track, which is the historically drier one. On top
of that, PTC Four currently looks to remain rather compact, with a
fairly small wind radii. Expect an uptick in precipitation chances
along and east of a line extending from Macon to Athens beginning
Sunday afternoon. Rainfall totals from Sunday morning through Tuesday
morning are on the order of 1" or less for the aforementioned area,
with perhaps isolated areas receiving as much as 2" where locally
heavier pockets set up. Only 5-10% chances of tropical storm force
(34kt/39mph) winds encroach upon southeast central Georgia, and
forecast wind gusts on our end do not currently exceed 25 mph on
either Sunday or Monday. All in all, if trends in track and intensity
continue, very minimal impacts are expected, are primarily relegated
to just our very far southeastern reaches. That said, further tweaks
and adjustments will come with each subsequent forecast package and
NHC update.

Moving into Tuesday and beyond, ridging aloft supports a return to
north/northwesterly flow at the mid-levels, sending several
reinforcing waves of dry air across the Southeast. Carrying slight to
low-end chance (15-35%) PoPs each afternoon, focused primarily east
of a line extending from Columbus to Athens, with much of the area to
remain dry.

Afternoon highs look to surge into the 90s each day through the
extended, aside from portions of southeast central Georgia on Sunday
and Monday, which are likely to remain in the 80s thanks to increased
cloud cover and precipitation from PTC Four. Lows will be in the
upper-60s to 70s.

96

&&

.AVIATION...
(06Z TAFS)
Issued at 147 AM EDT Sat Aug 3 2024

Scattered showers and isolated thunderstorms persist along a weak
prefrontal trough from NW of AHN through the Atlanta metro area to
near CSG. This activity is expected to slowly weaken over the next
couple of hours. By early afternoon, showers and thunderstorms are
forecast to re-fire near and just ahead of a weak cold front from N
of MCN to near CSG. Isolated showers are possible farther N in the
Atlanta metro area and at AHN, but have removed the PROB30 groups at
these locations. Winds ahead of the front will be generally SW
shifting to W-NW behind the front as it slowly sags S.

//ATL Confidence...06Z Update...
Medium to high for thunderstorm timing, high for other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  92  71  92 /  30  50  20  30
Atlanta         73  91  72  92 /  20  40  10  30
Blairsville     65  86  67  88 /  10  40  10  40
Cartersville    70  92  72  93 /  10  30  10  20
Columbus        75  94  74  94 /  20  50  10  40
Gainesville     71  90  72  91 /  20  40  20  30
Macon           73  92  72  91 /  40  60  20  40
Rome            70  93  72  94 /   0  20   0  20
Peachtree City  70  92  71  92 /  20  40  10  30
Vidalia         74  88  74  88 /  40  80  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...None.

SHORT TERM...Vaughn
LONG TERM....96
AVIATION...SEC
Hazardous weather outlook, Aug 2, 5:03 AM EDT, 22 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
503 AM EDT Fri Aug 2 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
503 AM EDT Fri Aug 2 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected this afternoon
and evening. A few storms may be strong to severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

A Heat Advisory is in effect from 11 AM to 7 PM for portions of
Eastern and Central GA due to hot temperatures and high humidity.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms, mainly in the afternoon and evening, are
expected each day through Wednesday. A few storms each day could
become strong to severe, capable of producing damaging wind gusts,
frequent lightning, and locally heavy rainfall.

Elevated heat index values are expected through the weekend, with
Friday having the highest values (105 to 110 degrees).

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 2, 11:09 PM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1109 PM EDT Fri Aug 2 2024

GAZ011-012-019-030345-
Chattooga GA-Gordon GA-Floyd GA-
1109 PM EDT Fri Aug 2 2024

...A strong thunderstorm will impact portions of central Floyd,
southwestern Gordon and central Chattooga Counties through 1145 PM
EDT...

At 1109 PM EDT, a strong thunderstorm was near Tidings, or near
Summerville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Summerville, Shannon, Tidings, Armuchee, Everett Springs, and
James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3433 8535 3448 8538 3454 8510 3443 8504
      3433 8508
TIME...MOT...LOC 0309Z 263DEG 21KT 3440 8528

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 3:14 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 AM EDT Sat Aug 3 2024

GAZ102-103-030745-
Stewart GA-Webster GA-
314 AM EDT Sat Aug 3 2024

...A strong thunderstorm will impact portions of Stewart and western
Webster Counties through 345 AM EDT...

At 314 AM EDT, a strong thunderstorm was near Sanford, or 11 miles
west of Lumpkin, moving east at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumpkin, Richland, Weston, Seminole, Charles, Kimbrough, Westville,
Brooklyn, Troutman, Omaha, Sanford, Louvale, and Providence Canyon
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3193 8468 3192 8469 3192 8480 3193 8480
      3192 8491 3195 8496 3198 8496 3198 8501
      3197 8504 3199 8504 3199 8507 3202 8505
      3206 8506 3209 8504 3213 8506 3215 8504
      3220 8460 3204 8456 3192 8460
TIME...MOT...LOC 0714Z 271DEG 27KT 3203 8499

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 3:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 AM EDT Sat Aug 3 2024

GAZ091-102-103-030815-
Stewart GA-Marion GA-Webster GA-
345 AM EDT Sat Aug 3 2024

...A strong thunderstorm will impact portions of southwestern Marion,
northeastern Stewart and central Webster Counties through 415 AM
EDT...

At 344 AM EDT, a strong thunderstorm was near Brooklyn, or near
Lumpkin, moving east at 15 mph.

HAZARD...Winds 40 to 50 mph and up to penny sized hail.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumpkin, Preston, Richland, Seminole, Charles, Westville, Church
Hill, Brooklyn, Dumas, Draneville, and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3202 8481 3220 8485 3223 8473 3223 8466
      3226 8466 3230 8451 3216 8444 3203 8446
TIME...MOT...LOC 0744Z 259DEG 15KT 3213 8475

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:09 PM EDTSpecial Weather StatementFFCChattooga36 min
Aug 3, 3:14 AM EDTSpecial Weather StatementFFCStewart31 min
Aug 3, 1:30 PM EDTSpecial Weather StatementFFCPutnam30 min
Aug 3, 1:37 PM EDTSpecial Weather StatementFFCGlascock23 min
Aug 3, 1:57 PM EDTSpecial Weather StatementFFCGlascock33 min
Aug 3, 1:59 PM EDTSpecial Weather StatementFFCCrawford31 min
Aug 3, 2:29 PM EDTSpecial Weather StatementFFCCrawford, Peach31 min
Aug 3, 2:34 PM EDTSpecial Weather StatementFFCGlascock26 min
Aug 3, 2:45 PM EDTSpecial Weather StatementFFCBibb, Jones30 min
Aug 3, 2:49 PM EDTSpecial Weather StatementFFCChattahoochee, Marion26 min
Aug 3, 3:13 PM EDTSpecial Weather StatementFFCBaldwin, Jones32 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCChattahoochee, Marion30 min
Aug 3, 3:46 PM EDTSpecial Weather StatementFFCMarion29 min
Aug 3, 4:04 PM EDTSpecial Weather StatementFFCGlascock, Jefferson26 min
Aug 3, 4:14 PM EDTSpecial Weather StatementFFCPeach31 min
Aug 3, 4:39 PM EDTSpecial Weather StatementFFCDooly, Pulaski36 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCJefferson, Washington33 min
Aug 3, 5:18 PM EDTSpecial Weather StatementFFCWilkinson27 min
Aug 3, 5:31 PM EDTSpecial Weather StatementFFCJefferson, Washington29 min
Aug 3, 5:37 PM EDTFlash Flood WarningFFCJefferson2 hr
Aug 3, 5:43 PM EDTSpecial Weather StatementFFCJohnson32 min
Aug 3, 5:57 PM EDTSpecial Weather StatementFFCWashington33 min
Aug 3, 6:13 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Washington24 min
Aug 3, 6:20 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox40 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCDodge23 min
Aug 3, 6:27 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCEmanuel, Jefferson, Johnson48 min
Aug 3, 7:00 PM EDTSpecial Weather StatementFFCTelfair30 min
Aug 3, 7:15 PM EDTSpecial Weather StatementFFCEmanuel30 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.